MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SHAFT FOR TREPHINE ATTACHMENTS
Model Number 03.111.030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the patient underwent for a procedure.During the procedure, the surgeon was using the bone harvesting instrument set to collect iliac bone graft.He used a mallet to hit the end of the handle in order to get the trephine to sink into the bone.When surgeon tried to pull the handle, the trephine stayed in the bone and the distal end of the shaft for the trephines broke off.The pin on the quick connect release portion of the handle broke off as well.The distal end of the shaft for the trephines broke off.There was no surgical delay noted.Fragments generated was removed successfully.The procedure was successfully completed.Patient status is unknown.Concomitant device reported: unk - mallet (part#: unknown, lot#: unknown, quantity: 1).This complaint involves two (2) devices.This report is for (1) shaft for trephine attachments.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D7 h3, h6: part: 03.111.030-us lot: 3l70387.Manufacturing site: bettlach.Release to warehouse date: 04 april 2019.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the shaft for trephine attachments (part #: 03.111.030, lot #: 3l70387) was received at us customer quality (cq).Upon visual inspection, the fluted distal end of the device was broken off and no fragments were returned.Device failure/defect identified? yes dimensional inspection: measured dimensions: shaft od = conform width of the hexagonal = conform.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes investigation conclusion: this complaint is confirmed as the device was received broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SHAFT FOR TREPHINE ATTACHMENTS
Common Device Name
TREPHINE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12422640
Report Number2939274-2021-05179
Device Sequence Number3609647
Product Code HWK
UDI-Device Identifier10886982072283
UDI-Public(01)10886982072283
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.111.030
Device Catalogue Number03.111.030
Device Lot Number3L70387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SILICONE HANDLE QUICK COUPLING/LONG; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA; SILICONE HANDLE QUICK COUPLING/LONG; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: TRAUMA